Idaho, 2006Wildfire in Idaho, August 19 to 31, 2006
August 19 to 31, 2006 · NWS OTX · 1 event in 1 county or zone
The Plowboy Fire, centered 21 miles NNW of Coolin, was started by lightning and burned 1,224 acres. The fire burned into the month of September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Plowboy Fire, centered 21 miles NNW of Coolin, was started by lightning and burned 1,224 acres. The fire burned into the month of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 19, 9:22 AM PST, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 9:22 AM PST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1022 AM PDT SAT AUG 19 2006
.SYNOPSIS...VERY WARM AND DRY WEATHER CAN BE EXPECTED THIS WEEKEND
AS HIGH PRESSURE ALOFT BUILDS OVER THE INLAND NORTHWEST. THE RIDGE
WILL BREAK DOWN EARLY NEXT WEEK...RESULTING IN SLIGHTLY COOLER
TEMPERATURES AND UNSETTLED CONDITIONS MONDAY THROUGH WEDNESDAY.
&&
.TODAY AND TONIGHT...UPPER WAVE CROSSING THE CENTRAL BRITISH
COLUMBIA/ALBERTA BORDER EARLY TODAY WILL DO LITTLE MORE THAN TO
SWITCH WINDS TO MORE OF A WEST-SOUTHWEST DIRECTION THIS AFTERNOON
AND EARLY EVENING. WINDS SPEEDS MAY BE A TAD HIGHER THAN OBSERVED
FRIDAY ACROSS THE NORTHERN TIER OF ZONES...BUT STILL GENERALLY 10
KNOTS OR LESS. GFS AND WRF SIMILAR SHOWING MODEST 850-700 MB
THICKNESS WARMING. THIS SHOULD TRANSLATE INTO MAXES THAT WILL BE 2-3
DEGREES HIGHER THAN FRIDAY. SMOKE AND HAZE WILL CONTINUE ACROSS MUCH
OF THE REGION...BUT OTHERWISE SKIES SHOULD BE CLEAR SAVE FOR A FEW
WISPS OF CIRRUS. KJ
SUNDAY THROUGH FRIDAY...GOOD MULTIPLE MODEL AGREEMENT FOR THE EARLY
AND MIDDLE PART OF THE EXTENDED PERIOD...WITH REASONABLE GFS AND
ECMWF AGREEMENT WITH THE GENERAL FIELD OF MOTION IN THE FAR
PERIODS OF THE EXTENDED. SUNDAY THROUGH MONDAY A RIDGE AHEAD OF THE
NEXT PACIFIC TROUGH WILL BRING DRY AND WARM CONDITIONS TO THE
REGION. HIGH TEMPERATURES WILL PEAK OUT MONDAY OR TUESDAY 10 TO 15
DEGREES ABOVE CLIMATOLOGICAL NORMALS. TUESDAY APPEARS TO BE THE DAY
THE PACIFIC TROUGH EJECTS THROUGH THE FORECAST AREA. DETAILS OF THIS
POTENTIAL CHANGE DAY ARE UNCERTAIN...BUT PATTERN RECOGNITION AND
COMMON HINTS FROM THE LAST FEW GFS RUNS SUGGEST A SLIGHT CHANCE OF
THUNDERSTORMS...POSSIBLY THE DRY VARIETY...EXISTS LATE MONDAY NIGHT
AND TUESDAY OVER THE CASCADES ZONES AND MOUNTAINS NORTH AND EAST OF
THE BASIN. OVER THE BASIN THIS TROUGH PASSAGE MAY RESEMBLE A DRY
COLD FRONT PASSAGE WITH BREEZY AND DRY CONDITIONS. AFTER TUESDAY
GFS AND ECMWF MODELS SUGGEST A MORE NORTHWESTERLY FLOW REGIME ALOFT
WITH FURTHER MINOR COLD FRONTS DROPPING OUT OF BRITISH COLUMBIA
WHICH SHOULD MODERATE TEMPERATURES AND BRING LOCALLY BREEZY
CONDITIONS TO THE OKANOGAN AND PURCELL GAPS. THIS DRY CANADIAN
CONTINENTAL ORIGIN AIR MASS EXCHANGE BODES ILL FOR ANY SIGNIFICANT
PRECIPITATION CHANCES. /FUGAZZI
&&
.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH 18Z SUNDAY.
AREAS OF SMOKE WILL RESULT IN LOCAL MVFR VSBYS FROM NORTH OF
KEAT...NORTHWARD THROUGH KOMK AND THEN EASTWARD TO NEAR CQV.
ELSEWHERE...AREAS OF FU LYR WILL BE OBSERVED WITH TOPS AOA 100
ACROSS THE COLUMBIA BASIN TO THE IDAHO BORDER. RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 89 59 92 60 95 60 / 0 0 0 0 0 10
COEUR DALENE 87 55 91 56 93 56 / 0 0 0 0 0 10
PULLMAN 90 56 92 57 94 57 / 0 0 0 0 10 10
LEWISTON 96 62 99 63 101 63 / 0 0 0 0 0 10
COLVILLE 94 53 94 54 97 54 / 0 0 0 0 0 10
SANDPOINT 85 50 89 51 90 51 / 0 0 0 0 0 10
KELLOGG 90 50 92 51 95 51 / 0 0 0 0 0 10
MOSES LAKE 93 54 96 53 99 53 / 0 0 0 0 10 10
WENATCHEE 93 65 95 64 97 64 / 0 0 0 0 10 10
OMAK 95 55 95 54 96 54 / 0 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Aug 19, 11:49 AM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1249 PM PDT SAT AUG 19 2006
IDZ001>004-WAZ033>038-041>044-202000-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1249 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION...ESPECIALLY MONDAY AND MONDAY
NIGHT.
WAZ031-032-202000-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...ANATONE...PEOLA...CLARKSTON
1249 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION THROUGH MONDAY NIGHT.
IDZ026-027-202000-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
1249 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.Wildfire, Boundary/Bonner/ X Nw Kootenai
- When
- August 19, 12:00 PM PST to August 31, 11:59 PM PST
- Where
- Boundary/Bonner/ X Nw Kootenai forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 19, 2006$75,000 · 52 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in Oklahoma, August 19, 2006$7,000 · 61 kt wind · 4 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532592.